Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 5, 2021, 5:13 PM MDT for Broadwater County, Jefferson County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 5, 2021, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 40
Counties Broadwater County, MT, Jefferson County, MT
The radar
The Great Falls radar (KTFX), 151 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WWUS85 KTFX 052313
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
513 PM MDT Thu Aug 5 2021
MTZ014-052>055-052345-
Broadwater MT-Jefferson MT-Gallatin MT-
Central and Southern Lewis and Clark MT-Meagher MT-
513 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southern Lewis and
Clark, Broadwater, south central Meagher, Jefferson and northern
Gallatin Counties through 545 PM MDT...
At 512 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Bow to near Manhattan to 8 miles
northwest of Livingston. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Townsend, Boulder, Belgrade, Three Forks, Manhattan, Toston, Basin,
Wickes, Rimini, Alhambra, Corbin, Ringling, Elkhorn State Park,
Missouri Headwaters State Park, Logan, Radersburg, Maudlow, Elk Park,
Silos and Trident.
This includes the following highways...
Interstate 15 between mile markers 134 and 182.
Interstate 90 near mile marker 259, and between mile markers 261 and
303.
Highway 12 between mile markers 1 and 23, and between mile markers
70 and 109.
Highway 287 between mile markers 88 and 97.
Highway 89 between mile markers 38 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Canyon Ferry Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4633 11254 4633 11246 4641 11232 4651 11230
4639 11121 4620 11048 4619 11078 4568 11080
4598 11245 4602 11244 4605 11248 4608 11246
4613 11252 4618 11251 4618 11257 4624 11260
TIME...MOT...LOC 2312Z 206DEG 28KT 4606 11265 4591 11133 4575 11069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:57 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 2:57 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 257 PM MDT Thu Aug 5 2021 .SYNOPSIS... A weather disturbance will move across southern Montana tonight, resulting in scattered showers and thunderstorms over Central and Southwest MT. Afternoon temperatures will be a bit cooler than then they have been starting on Friday, with the cooling trend continuing through the weekend. There is a good chance for rain over North Central MT on Sunday, but warm and dry conditions return by the middle of next week. && .DISCUSSION... Tonight through Saturday...Several upper level disturbances will move across Southwest MT tonight through Friday. As a result, expect periods of showers and thunderstorms in this region. The main impact will be brief heavy rainfall and lightning. Afternoon temperatures will slowly cool down a bit from Friday into Saturday. Sunday and Monday...The GFS and EC show an upper level trof moving through the region, but differ in the timing and how widespread the heavier the precipitation will be. Overall, there is the potential for rainfall of greater than 0.25 inches over a good portion of North Central MT, with the isolated amounts around 1 inch possible. Depending on how early in the day the precipitation develops, temperatures could be much cooler than currently forecast on Sunday over North Central MT. Overall, the precipitation should exit the region by Monday. Tuesday through Thursday...Expect another period of very warm temperatures to develop over the region. There is the potential that afternoon temperatures could be well into the 90s once again by next Wed or Thur, depending on how fast the warmer air moves back in. Additionally, overall mostly dry conditions are expected during this period. Brusda && .AVIATION... 1150 AM MDT Thu Aug 5 2021 (05/18Z TAF period) Main concern is areas of smoke and thunderstorms today. A new band of smoke will move through the region this afternoon/evening, reducing visibility. Thunderstorms will develop over Southwest MT this afternoon, and gradually spread northward into Central MT and diminish early this evening. Mountains/passes will generally be obscured by smoke through the period. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... The Red Flag Warning will continue into the evening, however the probability of a dry thunderstorm is getting less, as most storms are producing some rainfall. The next main concern is the winds on Sunday ahead of a strong cold front. Temperatures will be cooler and humidity higher, so no highlights planned for in our area. Additionally, the probability of rainfall exceeding 0.25 inches is greater than 50 percent over along the Highway 2 corridor from Cut Bank to Harlem. Brusda && .HYDROLOGY... There is a small probability, generally less than 10 percent, of a slow moving thunderstorm producing heavy rainfall that could cause some flooding issues over Southwest MT tonight and again on Friday. At this time the main concern area would be urban locations. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 60 88 58 86 / 20 30 0 0 CTB 59 86 56 80 / 10 20 0 0 HLN 60 86 58 89 / 80 60 10 0 BZN 55 80 51 86 / 60 80 30 0 WYS 48 68 40 73 / 70 90 50 10 DLN 52 72 48 81 / 70 90 20 0 HVR 63 90 60 87 / 20 30 20 0 LWT 58 83 56 84 / 30 50 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight Central and Eastern Lewis and Clark National Forest Areas...Helena and Townsend Ranger Districts of the Helena National Forest...Lincoln Ranger District of the Helena National Forest. Red Flag Warning until midnight MDT tonight Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 5, 4:09 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Great Falls MT
409 PM MDT Thu Aug 5 2021
MTZ014-052-052300-
Jefferson MT-Central and Southern Lewis and Clark MT-
409 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of southern Lewis and
Clark and northwestern Jefferson Counties through 500 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm over
Basin, or 8 miles west of Boulder, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Basin, Wickes, Rimini, Alhambra, Corbin, Clancy and Jefferson City.
This includes Interstate 15 between mile markers 147 and 163, and
between mile markers 167 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4640 11234 4641 11232 4644 11232 4657 11226
4647 11180 4617 11225 4622 11243
TIME...MOT...LOC 2209Z 215DEG 20KT 4626 11229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 5, 4:23 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Great Falls MT
423 PM MDT Thu Aug 5 2021
MTZ014-015-052-053-055-052315-
Broadwater MT-Madison MT-Jefferson MT-Gallatin MT-
Central and Southern Lewis and Clark MT-
423 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southern Lewis and
Clark, southwestern Broadwater, northeastern Madison, Jefferson and
northern Gallatin Counties through 515 PM MDT...
At 421 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Bow to 21 miles south of
Livingston. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bozeman, Boulder, Belgrade, Three Forks, Manhattan, Whitehall, Pony,
Basin, Toston, Harrison, Missouri Headwaters State Park, Cardwell,
Radersburg, Four Corners, Amsterdam, Trident, Madison Buffalo Jump
State Park, Wickes, Bozeman Hot Springs and Gallatin Gateway.
This includes the following highways...
Interstate 15 between mile markers 133 and 174.
Interstate 90 between mile markers 235 and 321.
Highway 12 between mile markers 89 and 109.
Highway 191 between mile markers 61 and 87.
Highway 287 between mile markers 66 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4633 11254 4635 11249 4633 11246 4641 11232
4646 11230 4594 11079 4560 11080 4559 11086
4553 11086 4552 11092 4536 11092 4534 11105
4583 11240 4618 11251 4617 11256 4623 11260
TIME...MOT...LOC 2221Z 214DEG 29KT 4605 11268 4536 11072
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CMCSpecial weather statement, Aug 5, 4:54 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Great Falls MT
454 PM MDT Thu Aug 5 2021
MTZ014-052-053-052330-
Broadwater MT-Jefferson MT-Central and Southern Lewis and Clark MT-
454 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southeastern Lewis
and Clark, northwestern Broadwater and northeastern Jefferson
Counties through 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Basin to near Montana City.
Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Helena, East Helena, Montana City, Rimini, Alhambra, Spring Meadow
Lake State Park, Clancy and Austin.
This includes the following highways...
Interstate 15 between mile markers 178 and 196.
Highway 12 between mile markers 29 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4655 11231 4665 11227 4667 11170 4640 11186
4641 11232
TIME...MOT...LOC 2253Z 216DEG 23KT 4646 11230 4651 11200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMCLocal storm report, Aug 5, 5:12 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
512 PM MDT THU AUG 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND GST 10 WSW GRANT 44.94N 113.25W
08/05/2021 M51 MPH BEAVERHEAD MT MESONET
MESONET STATION BRRM8 BRENNER RAWS.
&&
BRUSDASpecial weather statement, Aug 5, 5:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
513 PM MDT Thu Aug 5 2021
MTZ014-052>055-052345-
Broadwater MT-Jefferson MT-Gallatin MT-
Central and Southern Lewis and Clark MT-Meagher MT-
513 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southern Lewis and
Clark, Broadwater, south central Meagher, Jefferson and northern
Gallatin Counties through 545 PM MDT...
At 512 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Bow to near Manhattan to 8 miles
northwest of Livingston. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Townsend, Boulder, Belgrade, Three Forks, Manhattan, Toston, Basin,
Wickes, Rimini, Alhambra, Corbin, Ringling, Elkhorn State Park,
Missouri Headwaters State Park, Logan, Radersburg, Maudlow, Elk Park,
Silos and Trident.
This includes the following highways...
Interstate 15 between mile markers 134 and 182.
Interstate 90 near mile marker 259, and between mile markers 261 and
303.
Highway 12 between mile markers 1 and 23, and between mile markers
70 and 109.
Highway 287 between mile markers 88 and 97.
Highway 89 between mile markers 38 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Canyon Ferry Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4633 11254 4633 11246 4641 11232 4651 11230
4639 11121 4620 11048 4619 11078 4568 11080
4598 11245 4602 11244 4605 11248 4608 11246
4613 11252 4618 11251 4618 11257 4624 11260
TIME...MOT...LOC 2312Z 206DEG 28KT 4606 11265 4591 11133 4575 11069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMCLocal storm report, Aug 5, 5:13 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT THU AUG 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 5 ENE DILLON 45.25N 112.55W
08/05/2021 M48 MPH BEAVERHEAD MT ASOS
ASOS STATION KDLN DILLON AIRPORT.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:12 PM MDT | Special Weather Statement | TFX | Toole | 48 min |
| Aug 4, 6:12 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 6:23 PM MDT | Special Weather Statement | TFX | Cascade | 52 min |
| Aug 4, 6:30 PM MDT | Special Weather Statement | TFX | Cascade | 30 min |
| Aug 4, 6:31 PM MDT | Special Weather Statement | TFX | Toole | 44 min |
| Aug 4, 6:36 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 24 min |
| Aug 4, 6:42 PM MDT | Areal Flood Advisory | TFX | Cascade | 2 hr |
| Aug 4, 6:55 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 6:55 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 35 min |
| Aug 4, 7:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 4, 7:02 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 7:16 PM MDT | Special Weather Statement | TFX | Liberty | 44 min |
| Aug 4, 7:28 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Aug 4, 7:35 PM MDT | Special Weather Statement | TFX | Cascade | 25 min |
| Aug 4, 7:40 PM MDT | Special Weather Statement | TFX | Chouteau | 50 min |
| Aug 4, 7:44 PM MDT | Special Weather Statement | TFX | Teton | 31 min |
| Aug 4, 7:48 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 4, 7:53 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Aug 4, 7:55 PM MDT | Special Weather Statement | TFX | Pondera | 50 min |
| Aug 4, 7:56 PM MDT | Special Weather Statement | TFX | Cascade | 34 min |
| Aug 4, 8:03 PM MDT | Special Weather Statement | TFX | Cascade | 27 min |
| Aug 4, 8:06 PM MDT | Special Weather Statement | TFX | Chouteau | 39 min |
| Aug 4, 8:07 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 8:09 PM MDT | Special Weather Statement | TFX | Glacier | 51 min |
| Aug 4, 8:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 8:23 PM MDT | Special Weather Statement | TFX | Glacier | 37 min |
| Aug 4, 8:30 PM MDT | Special Weather Statement | TFX | Liberty | 45 min |
| Aug 4, 8:36 PM MDT | Special Weather Statement | TFX | Chouteau | 24 min |
| Aug 4, 8:37 PM MDT | Special Weather Statement | TFX | Judith Basin | 23 min |
| Aug 4, 8:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 4, 8:47 PM MDT | Special Weather Statement | TFX | Toole | 43 min |
| Aug 4, 8:49 PM MDT | Special Weather Statement | TFX | Cascade | 26 min |
| Aug 4, 8:49 PM MDT | Special Weather Statement | TFX | Liberty | 41 min |
| Aug 4, 8:52 PM MDT | Special Weather Statement | TFX | Fergus | 38 min |
| Aug 4, 8:53 PM MDT | Special Weather Statement | TFX | Glacier | 37 min |
| Aug 4, 8:57 PM MDT | Special Weather Statement | TFX | Chouteau | 33 min |
| Aug 4, 9:40 PM MDT | Special Weather Statement | TFX | Toole | 65 min |
| Aug 5, 12:54 PM MDT | Special Weather Statement | TFX | Beaverhead | 51 min |
| Aug 5, 1:22 PM MDT | Special Weather Statement | TFX | Beaverhead | 38 min |
| Aug 5, 1:39 PM MDT | Special Weather Statement | TFX | Beaverhead | 36 min |
| Aug 5, 2:31 PM MDT | Special Weather Statement | TFX | Madison | 59 min |
| Aug 5, 2:54 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Aug 5, 3:45 PM MDT | Special Weather Statement | TFX | Deer Lodge | 15 min |
| Aug 5, 3:46 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Aug 5, 4:07 PM MDT | Special Weather Statement | TFX | Gallatin, Jefferson | 38 min |
| Aug 5, 4:09 PM MDT | Special Weather Statement | TFX | Jefferson | 51 min |
| Aug 5, 4:23 PM MDT | Special Weather Statement | TFX | Gallatin, Jefferson | 52 min |
| Aug 5, 4:54 PM MDT | Special Weather Statement | TFX | Broadwater | 36 min |
| Aug 5, 5:07 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 38 min |
| Aug 5, 5:35 PM MDT | Special Weather Statement | TFX | Broadwater | 25 min |
| Aug 5, 5:37 PM MDT | Special Weather Statement | TFX | Broadwater | 23 min |
| Aug 5, 5:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.